MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE, REGULAR BEVEL NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE, REGULAR BEVEL NEEDLE
Catalog Number 305924
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that medication leaked from a bd safetyglide¿, regular bevel needle.There was no report of exposure, injury or medical intervention.
 
Additional Manufacturer Narrative
Correction: the initial mdr reported the lot # as (01)00382903059249.This is not a valid lot # in our production system.Further inquiry of the customer indicates the actual lot # is unknown as the sample was contaminated and disposed of by the vaccinating nurse.Investigation summary: photo evaluation: two photos were received depicting one assembled 3ml syringe with safetyglide needle attached reported to be from unknown batch # (p/n 305294).The syringe appears to contain a clear liquid.The stopper is fully seated to the barrel roof - zero line position.The clear liquid can be observed behind the stopper around the plunger rod tip outside the fluid path of the syringe.Liquid can also be observed filling almost all of the space between the stopper ribs, indicating a leakage past stopper condition.Dhr review could not be performed due to unknown batch #.Investigation conclusion: based on the photo evaluation: confirmed: bd canaan was able to confirm the customer's indicated failure.Without a batch number and/or a physical sample, investigation cannot proceed any further and root cause cannot be determined.

Brand Name
BD SAFETYGLIDE, REGULAR BEVEL NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7370402
Report Number1213809-2018-00194
Device Sequence Number2311803
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305924
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;